This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.
To the Editor:—
The Journal has come to occupy a well deserved place as the major, if not the only, medical periodical read by the average general practitioner in this country. This places a heavy responsibility on contributors, as their procedures, technics, dosages and sometimes even minor suggestions may be adopted in toto by a practitioner too busy to investigate further. For this reason it is disturbing to us as pharmacologists to see important fundamental principles overlooked in an article published in The Journal.In a communication entitled "Prolonged Reaction to Benadryl" by Samuel Schwartzberg and Darrell Willerson (The Journal, February 8, p. 393) the authors suggest treatment of a Benadryl reaction with intravenous histamine. This may seem a logical procedure when one thinks of Benadryl only as an antihistamine drug; but drugs, especially those with complex chemical formulas, seldom act on only one system or mechanism. It is probable
David NA, Karr NW. PROLONGED REACTION TO BENADRYL. JAMA. 1947;133(17):1301. doi:10.1001/jama.1947.02880170047021
Customize your JAMA Network experience by selecting one or more topics from the list below.